FIGHTING for THE RESULTS YOU DESERVE

Be aware of the risk of a DUI from your medications

| Jan 5, 2021 | Dui

Though you may have taken the medications you’re on now for quite a while, it’s still important to remember that you could face a DUI if they cause side effects that make it dangerous for you to drive.

Many people build tolerances to the medications they take. They may try a different one before switching back to what worked before. That can be potentially dangerous, in that they may believe that they’ll have the same side effects as they did previously.

Side effects can change

Unfortunately, side effects can change. Taking a slightly larger dose than usual, taking a medication at a new time of day or taking medications after a break could all result in unexpected symptoms.

Some medications cause symptoms such as:

  • Drowsiness
  • Delayed reactions
  • Fatigue
  • Irritability
  • Anxiety
  • An inability to concentrate

All of these symptoms could cause a driver to be distracted or to struggle to drive safely, leading to a higher risk of a collision.

What should you do if you fill a new medication or change the dose of one you’re on?

If you’re going to take new medications, intend to change the dosage of one you currently take or are taking medications after a short break, remember to give yourself a day or two to see how you’re impacted. Until a medication is level in your bloodstream, it may cause unexpected symptoms, and those symptoms could be dangerous on the road. It’s a good idea to have someone else drive you where you need to go until you’re sure that it’s safe for you to drive. Otherwise, you could end up facing a DUI.